MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SPHERE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC SPHERE; INSTRUMENT, STEREOTAXIC
Model Number 8801075
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 510k was not available at the time of reporting.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a sacroiliac and thoracolumbar procedure.It was reported that when the site was doing a final count to their instruments used during a procedure, they discovered that one of the spheres was damaged and split in half.The other half of the sphere was located on the surgical drape.The sphere was discarded and is not available to be sent in.There was no delay to the procedure.No impact on patient outcome.Additional information received stating that the damage to the spheres did not occur inside of the patient anatomy.

Brand Name
SPHERE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9383739
Report Number1723170-2019-05806
Device Sequence Number19461527
Product Code HAW
UDI-Device Identifier20805832070030
UDI-Public20805832070030
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/27/2021
Device Model Number8801075
Device Catalogue Number8801075
Device Lot Number1908221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight32